Alert archive / Arizona / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 15, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this severe thunderstorm warning at Jul 9, 2021, 6:32 PM MDT for Navajo County, Arizona. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 9, 2021, 6:32 PM MDT (00:32 UTC)
- Expired
- Jul 9, 2021, 7:15 PM MDT
- In force
- 43 min
- Issued by
- NWS Flagstaff, AZ
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Navajo County, AZ
The radar
The Flagstaff radar (KFSX), 96 km from the middle of the area, began a volume at 00:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 00:00Z, 0.5 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 49 J/kg
- Mixed-layer CIN
- -141 J/kg
- Mixed-layer LCL
- 3400 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 49 m²/s²
- 0-3 km storm-relative helicity
- 85 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted.
689
WUUS55 KFGZ 100032
SVRFGZ
AZC017-100115-
/O.NEW.KFGZ.SV.W.0015.210710T0032Z-210710T0115Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Flagstaff AZ
532 PM MST Fri Jul 9 2021
The National Weather Service in Flagstaff has issued a
* Severe Thunderstorm Warning for...
Navajo County in north central Arizona...
* Until 615 PM MST.
* At 531 PM MST, a severe thunderstorm was located near Linden, or 7
miles northwest of Show Low, moving southwest at 15 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Clay Springs, Pinedale, Linden and Lewis Canyon Group Campground.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3444 11015 3432 11001 3413 11025 3432 11043
TIME...MOT...LOC 0031Z 051DEG 13KT 3432 11012
HAIL...1.00IN
WIND...60MPH
$$
JJWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 9, 2:46 PM MDT, 3 hours 46 minutes earlier.
Area forecast discussion, Jul 9, 2:46 PM MDT, 3 hours 46 minutes before
Area Forecast Discussion National Weather Service Flagstaff AZ 146 PM MST Fri Jul 9 2021 .SYNOPSIS...High pressure remains in control through the weekend, delivering hot daytime temperatures through Sunday. A slight increase in monsoonal moisture will take place over the weekend, however showers and storms are expected to remain isolated to the Mogollon Rim. More significant moisture looks to return next week, with greater chances for showers and thunderstorms. && .DISCUSSION...Scattered showers and thunderstorms have develop across the the Mogollon Rim, Chuska Mountains and Black Mesa this afternoon. Activity over the far northeast is expected to diminish within the next few hours. Latest HRRR guidance has activity over the Mogollon Rim increasing over the next couple of hours, with a line of thunderstorms moving off the Rim into this evening. Much of the activity should diminish around 8pm, with only a few light showers and storms remaining through 10pm over southern Yavapai and Gila counties. Primary threats will be strong gusty outflow winds and brief heavy rainfall, a few of the stronger storms also have the potential to produce some small hail. The strong ridge over the southwest will remain in place through the weekend, with heights maximize over northern Arizona on Saturday. As a result, hot temperatures are expected to continue over the area, with Saturday being the warmest day. Excessive Heat Warnings remain in effect for the lower elevations of Yavapai County as well as the Grand Canyon. Much of the showers and thunderstorm activity this weekend will be suppressed with the stable air mass in place, however slight chance for showers and storms will exist along the Mogollon Rim and higher terrain during the afternoon hours. For the start of next week, the ridge begins to degrade and wobble around the southwestern United States. Monsoonal moisture beings to surge northward into Arizona, bringing the chance for more widespread showers and thunderstorms for much of the upcoming week. Much of the EPS members, and to a lesser extent the GEFS members, are in agreement with an increase in moisture into northern Arizona. Cooler, more seasonable temperatures and light winds are also expected for next week. && .AVIATION...For the 00Z package...VFR conditions are expected to prevail for much of the period. Local MVFR conditions will be possible in showers and thunderstorms mainly along and south of a KGCN-KFLG-KSOW line. More isolated showers and storms will be possible after 20Z Saturday. Gusty and erratic winds will be possible in and around thunderstorms. Aviation discussion not updated for TAF amendments. && .FIRE WEATHER...Isolated showers and thunderstorms are expected Saturday and Sunday, mainly along the Mogollon Rim and south. Primary hazards will be strong gusty outflow winds, brief heavy rainfall, and lightning. Temperatures are expected to remain hot along with light northwest/north winds. Monday through Wednesday...Shower and thunderstorms chances increase each afternoon areawide for the start of next week. Cooler more seasonable temperatures and light winds are also expected. && .FGZ WATCHES/WARNINGS/ADVISORIES... Excessive Heat Warning until 8 PM MST Saturday FOR AZZ037. Excessive Heat Warning until 8 PM MST Sunday FOR AZZ005-006. && PUBLIC...Humphreys AVIATION...Humphreys FIRE WEATHER...Humphreys For Northern Arizona weather information visit weather.gov/flagstaff
In the hours before
Local storm report, Jul 9, 4:43 PM MDT, 1 hour 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
343 PM MST FRI JUL 9 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0338 PM HAIL 5 SW PRESCOTT VALLEY 34.56N 112.39W
07/09/2021 E0.50 INCH YAVAPAI AZ PUBLIC
&&Local storm report, Jul 9, 4:46 PM MDT, 1 hour 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
346 PM MST FRI JUL 9 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0340 PM HAIL 1 NE PRESCOTT COURTHOUS 34.55N 112.46W
07/09/2021 E0.70 INCH YAVAPAI AZ PUBLIC
&&Special weather statement, Jul 9, 6:11 PM MDT, 21 minutes before
Special Weather Statement National Weather Service Flagstaff AZ 511 PM MST Fri Jul 9 2021 AZZ013-016-017-100045- Little Colorado River Valley in Navajo County-White Mountains-Eastern Mogollon Rim- 511 PM MST Fri Jul 9 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NAVAJO COUNTY FROM SNOWFLAKE TO SHOW LOW TO PINETOP UNTIL 545 PM MST... At 510 PM MST, Doppler radar was tracking strong thunderstorms along a line extending from near Taylor to near Hondah. Movement was west at 20 mph. Penny size hail and winds in excess of 40 mph will be possible with these storms. Locations impacted include... Show Low, Pinetop-lakeside, Taylor, Clay Springs, Shumway, Hondah, Wagon Wheel, Aripine, Lake Of The Woods, Linden, Pinedale, Fort Apache Reservation, Snowflake, Pinetop Country Club, Lakeside Campground, Scott Reservoir Campground, Fool Hollow Lake Campground, White Mountain Lake and Lewis Canyon Group Campground. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with these storms, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3448 11055 3403 11009 3410 10988 3459 10989 TIME...MOT...LOC 0010Z 069DEG 16KT 3448 11014 3413 10985 JJ
Special weather statement, Jul 9, 6:21 PM MDT, 11 minutes before
Special Weather Statement
National Weather Service Flagstaff AZ
521 PM MST Fri Jul 9 2021
AZZ008-037-100100-
Yavapai County Valleys and Basins-Yavapai County Mountains-
521 PM MST Fri Jul 9 2021
...SIGNIFICANT WEATHER ADVISORY FOR YAVAPAI COUNTY IN THE
BAGDAD AREA UNTIL 600 PM MST...
At 520 PM MST, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles northeast of Bagdad to near Yava.
Movement was southwest at 20 mph.
Pea size hail and wind gusts up to 50 mph will be possible with these
storms.
Locations impacted include...
Bagdad and Yava.
LAT...LON 3452 11333 3474 11310 3457 11277 3422 11308
3441 11334
TIME...MOT...LOC 0020Z 037DEG 19KT 3465 11311 3450 11293
JJThe office that day
Everything else NWS Flagstaff, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 9, 6:00 PM MDT | Severe Thunderstorm Warning | FGZ | Yavapai | 45 min |
| Jul 9, 6:11 PM MDT | Special Weather Statement | FGZ | 34 min | |
| Jul 9, 6:21 PM MDT | Special Weather Statement | FGZ | Yavapai | 39 min |
| Jul 9, 6:40 PM MDT | Severe Thunderstorm Warning | FGZ | Yavapai | 35 min |
| Jul 9, 7:14 PM MDT | Severe Thunderstorm Warning | FGZ | Navajo | 46 min |
| Jul 9, 8:14 PM MDT | Special Weather Statement | FGZ | Gila | 46 min |
| Jul 10, 1:36 PM MDT | Special Weather Statement | FGZ | Apache | 24 min |
| Jul 10, 2:29 PM MDT | Areal Flood Advisory | FGZ | Apache | 2 hr |
| Jul 10, 2:38 PM MDT | Severe Thunderstorm Warning | FGZ | Coconino, Yavapai | 31 min |
| Jul 10, 2:57 PM MDT | Special Weather Statement | FGZ | 33 min | |
| Jul 10, 3:21 PM MDT | Severe Thunderstorm Warning | FGZ | Yavapai | 39 min |
| Jul 10, 3:40 PM MDT | Areal Flood Advisory | FGZ | Gila | 4 hr |
| Jul 10, 3:55 PM MDT | Special Weather Statement | FGZ | Yavapai | 50 min |
| Jul 10, 4:40 PM MDT | Areal Flood Advisory | FGZ | Yavapai | 3 hr |
| Jul 10, 5:18 PM MDT | Severe Thunderstorm Warning | FGZ | Gila | 27 min |
| Jul 10, 5:27 PM MDT | Severe Thunderstorm Warning | FGZ | Apache, Navajo | 48 min |
| Jul 10, 5:40 PM MDT | Flash Flood Warning | FGZ | Gila | 3 hr |
| Jul 10, 5:40 PM MDT | Severe Thunderstorm Warning | FGZ | Gila, Navajo | 50 min |
| Jul 10, 5:51 PM MDT | Severe Thunderstorm Warning | FGZ | Coconino, Yavapai | 24 min |
Nearby
Severe Thunderstorm Warnings in Arizona, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.